It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-21-2006, 10:58 AM   #1
Senior Veteran
(female)
 
Join Date: Feb 2005
Location: East Texas
Posts: 872
SHMILY HB UserSHMILY HB User
New labs......Infro from a top doc.....Midwest and others...what do you think?

Got new labs today......I think I am very undermedicated.

TSH............1.3...................Ran ge .3 -5.1
Free T4.......0.97..................Range .73 - 1.95
Free T3.......2.2...................Range 2.3 - 4.2

I have been taking 3/4 grain Armour for the past 8 weeks. Nurse called and said my tests were "almost perfect". He is adding 12 1/2 mcg of Levothroid. He also ordered these test to be done in the next few days:

(24-hr Urine)
VANILLYLMANDELIC ACID URINE
Assay, Three Catecholamines
Assay, Urine Metanephrines

I told him about having the episodes of spiking blood pressure, increased heartrate and anxiety. He told me that there is no way this could be connected to my hypo hash's nodule condition.........that it was a separate issue. Then he ordered the above tests. He said my adrenals could be releasing too much adrenalin. When I asked him more about it,he told me to look it up on the internet. When his nurse called yesterday tp give me test results, she said he didn't need to see me until Aug.

I told him to look back on my records and I would show him where I felt the very best and had no symptoms. It was 2 1/2 yrs ago when my doctor at the time saw my TSH at .4 and my FT3 & FT4 in the upper 1/3 of range. He said that was when I was overmedicated.

Looking at my new labs I would have thought he would have raised my Armour since my t3 AND t4 was so low.

I may be wrong, but I still think all my heart paps, bp and all other heart symptoms was just simply "not enough meds".

He did tell me to take 2 grams of Omega 3 and stress formular B-comlex along with my multi. He said the 225 mcg of iodine in my multi Vit would not cause me problems with hashi's.

 
Sponsors Lightbulb
   
Old 04-22-2006, 07:25 AM   #2
Senior Veteran
(female)
 
Join Date: Dec 2005
Location: Overland Park, Kansas
Posts: 755
illmakeit HB User
Re: New labs......Infro from a top doc.....Midwest and others...what do you think?

Hi Shmily,
I think YOU are right on the money - and your doc is like the rest of them!

I am not a lab person, but obviously your FT3 is low. To be in the upper 1/3 where you used to be and feel good your FT3 should be at least 3.6 so it needs to GO UP! as you well know. Your FT4 should be 1.5 or above. At least he DID give you an increase - maybe it will help.

Maybe midwest or someone will have some suggestions.
Take care.
__________________
"I'll make it"
Jewel TT 1/26/06 -Levothyroxine 75-88

 
Old 04-22-2006, 08:56 AM   #3
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,342
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: New labs......Infro from a top doc.....Midwest and others...what do you think?

I still think he's undermedicating you. Of course your lingering symptoms can be attributed to that - although in fairness, they might be something else too. I respect that he's looking at your adrenals for the BP and anxiety issues, but I don't know much else about them and can't comment. You'll have to trust that he knows more about adrenals than thyroid, eh?

My own alternative MD had me try stress vitamins, omegas, etc for my lingering muscle issues while trying to get my thyroid dose right; nothing really helped until the thyroid dose was right.

You had previously been considering cutting your losses and leaving this guy. You must have decided to give him more chances. How do you feel about that decision now? Still gonna stick it out?

 
Old 04-23-2006, 07:55 AM   #4
Senior Veteran
(male)
 
Join Date: Dec 2005
Location: Savannah, GA
Posts: 633
Archie343 HB User
Re: New labs......Infro from a top doc.....Midwest and others...what do you think?

If you aren't already taking it try adding 100mcg of selenium along with some vitamin E to your daily supplement regimen. I had been on 200mcg of Synthroid for almost two months but was still on the hypo rollercoaster until I added the selenium. As I understand it the selenium improves the ability to convert T4 to T3 so it does the same thing as increasing your T3 doseage.

 
Old 04-23-2006, 07:33 PM   #5
Senior Veteran
(male)
 
Join Date: Jun 2003
Location: Nashville, TN
Posts: 526
Divermon HB User
Re: New labs......Infro from a top doc.....Midwest and others...what do you think?

Archie, that is true, however the T4 has to come from somewhere, and Shmily doesn't have much FT4 presently. In my own experimentation, with adding Selenium/Vit E with low FT4, and blood testing every 10 days (yes I actually did that)... the selenium will cause you to convert more, but the FT4 will nose dive. So, unless you have adequate FT4, it might be better to get that up first, in my opinion.

Shmily, I think your Doctor is right to follow up with the adrenal-like symptoms (BP/HR/Anxiety). But if, after some further testing, you find there is no primary problem there, keep in mind that being under medicated with hypothyroidism can cause the adrenals to attempt to make up the difference by secreting excess adrenalin and cortisol. This, of course, can account for some of these symptoms, without having any other adrenal issues.

I do think you are under medicated. Most of us here would feel horrible with your numbers.
__________________
My opinions only, not medical advice. Always follow advice of your Doctor, not what I say here.

 
Old 04-24-2006, 08:13 AM   #6
Senior Veteran
(female)
 
Join Date: Feb 2005
Location: East Texas
Posts: 872
SHMILY HB UserSHMILY HB User
Re: New labs......Infro from a top doc.....Midwest and others...what do you think?

illmakeit...thanks for you advise. I think the same thing, but it helps to have someone corfirm so you don't think your're the only one.

Yes Midwest, as soon as I get this last test back I am considering changing drs. At least he DID raise my meds, but JUST 12 mcg at MY levels. Since both my numbers were so low, I would have also raised the Armour 15 mcg. even if he had told me to wait 2 wks in between. My tsh certain had room to go down some. And then he tells me he will see me in Aug. That's 4 MONTHS OF NOT CARING HOW I FEEL.

Archie I have been taking 200 mcg of selenium in my multi V for a long time. I knew it might reduce antibodies, but had forgotten about it helping convert. I'll remember that. Good to know.

Divermon....What you said about the adrenels makes a lot of sense. I had never thought of that possibility.

I had been confused about some of my symptoms because some of them seemed hyper but my numbers were screaming "hypo" even when my tsh was suppressed.

I was pushing the buggy in Walmart the other night and the calves of both my legs at one time felt like they were drawing and about to get a "Charlie Horse". I had to slide my feet and hurry to check out.........finally made my was to husband's truck. He put my groceries in and told me to go ahead and get in truck. When I lifted my feet to get in I had 2 Charlie Horses"s at the same time. He had to massage my legs to give me some relief so I could get in truck. Kind of embarrassing. It's got so I am afraid to go anywhere by myself. Same thing happened Sat. night. And this weekend the fingers on my hands would draw in weird shapes (didn't hurt, just felt sort of numb) and I would have to take my other hand and straighten them. I am taking calcium and magnesium and my potassium was ok. I certainly think these symptoms are hypo, not hyper. And my doctor says "see you in Aug!!!!!!"

 
Old 04-24-2006, 09:19 AM   #7
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,342
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: New labs......Infro from a top doc.....Midwest and others...what do you think?

Oh yeah... those awful foot/leg cramps... One of the main signs I get when levels are low, too.

I'm sorry you have to climb back on the "find-a-doc" merry-go-round, Shmily. I never would've dreamed so prestigious an MD would be so disappointing as a clinician. He seems a real piece of work.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Went to endo - more labs needed - anyone heard of these? jackiewriter Thyroid Disorders 5 04-01-2009 08:12 AM
The REAL latest labs - bummer. Midwest? birchtree Thyroid Disorders 6 09-04-2007 02:47 PM
Question on labs.. Midwest Ozlady Thyroid Disorders 14 07-23-2007 07:55 PM
midwest1 help with what these labs mean?? vickie45 Thyroid Disorders 4 07-08-2007 12:33 PM
Midwest, Meep, Anyone...New Labs....Please help SHMILY Thyroid Disorders 17 06-27-2006 06:18 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:59 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!